Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 8, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 14, 2013, 3:27 AM EDT for 5 counties in Florida. It took effect at Mar 14, 2013, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2013, 3:27 AM EDT (07:27 UTC)
- In effect from
- Mar 14, 2013, 12:00 PM EDT
- Expired
- Mar 14, 2013, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3064 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
964 WWUS82 KMLB 140727 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 327 AM EDT THU MAR 14 2013 FLZ041-044>046-053-144-142300- /O.NEW.KMLB.FW.W.0008.130314T1600Z-130314T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 327 AM EDT THU MAR 14 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING OVER INLAND AREAS DUE TO VERY LOW RELATIVE HUMIDITY AND DRY VEGETATION... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. * AFFECTED AREA... INLAND VOLUSIA... NORTHERN LAKE... ORANGE... SEMINOLE... OSCEOLA... SOUTHERN LAKE. * WIND...NORTH AROUND 10 TO 15 MPH...BECOMING ONSHORE AT THE COAST. * HUMIDITY...VALUES 25 TO 30 PERCENT FOR 4 TO 6 HOURS INLAND. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 13, 9:16 PM EDT, 6 hours 11 minutes earlier.
Area forecast discussion, Mar 13, 9:16 PM EDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
916 PM EDT WED MAR 13 2013
.DISCUSSION...
CURRENT-OVERNIGHT...THE TERMINAL DOPPLER RADAR OUT OF ORLANDO THIS
EVENING IS SHOWING A SEA BREEZE COLLISION ACROSS ORANGE AND OSCEOLA
COUNTIES. A WEST TO NORTHWEST COMPONENT OF WIND HAS RESULTED WEST OF
ORLANDO AND A NORTHEAST WIND COMPONENT HAS RESULTED EAST OF ORLANDO.
THE FORECAST STILL CALLS FOR A PREDOMINANT NORTHWEST TO NORTH WIND
OVERNIGHT WITH SPEEDS INCREASING TO AROUND 10 MPH LATER ON. A WEAK
BACKDOOR COLD FRONTAL BOUNDARY WILL SLIDE DOWN THE EASTERN FLORIDA
COAST OVERNIGHT. THIS WILL AID TO REINFORCE MUCH COOLER AIR WITH
OVERNIGHT LOWS MAINLY IN THE 40S...EXCEPT SOME UPPER 30S POSSIBLE
OVER NORMALLY COLDER LOCATIONS OF THE INTERIOR. A FEW LOWER 50
DEGREE READINGS WILL BE POSSIBLE ALONG THE IMMEDIATE SAINT LUCIE
COUNTY AND MARTIN COUNTY COASTS.
&&
.AVIATION...VFR CONDITIONS. AFTER A LULL THIS EVENING WINDS ARE
FORECAST TO PICK UP TOWARDS 10 KTS OVERNIGHT. A SEA BREEZE COLLISION
THIS EVENING ACROSS CENTRAL FLORIDA HAS RESULTED IN CHAOTIC WIND
DIRECTIONS BUT FORECAST REMAINS FOR WIND DIRECTION TO MAKE ITS WAY
BACK AROUND TO OUT OF THE NORTH OR NORTHWEST. THE NORTHERLY WIND
COMPONENT ON THU WILL REMAIN FAIRLY STOUT NEAR 15 KTS AT TIMES.
&&
.MARINE...TONIGHT-THU...A REINFORCING BACK-DOOR COLD FRONTAL
BOUNDARY WILL SLIDE DOWN THE EAST FLORIDA COAST OVERNIGHT INCREASING
CURRENT NW/N WINDS BACK TO 20-25 KTS WELL AWAY FROM THE COAST. THE
NORTHERLY WIND COMPONENT WILL GRADUALLY RELAX THROUGH LATE DAY THU
FALLING TO 10-15 KTS BY EARLY EVENING. THE PERSISTENT LONG PERIOD
NORTHEAST SWELL AROUND 13-15 SECONDS WILL CONTINUE. SEAS WILL REMAIN
ELEVATED 4-6 FT NEAR SHORE AND 6-8 FT OFFSHORE/GULF STREAM. SMALL
CRAFT ADVISORIES REMAIN IN EFFECT FOR ALL MARINE LEGS.
&&
.FIRE WEATHER...RELATIVE HUMIDITY VALUES ARE SLOW TO RECOVER ACROSS
THE INTERIOR THIS EVENING. A QUICKER RECOVERY HAS BEEN VIEWED ALONG
THE EAST COAST AS A SEA BREEZE HAS PUSHED INLAND THIS AFTERNOON AND
EVENING ACROSS THE AREA. A BIT OF A LULL IN THE WINDS THIS EVENING
BUT FORECAST WINDS STILL REMAIN OUT OF THE NORTHWEST OR NORTH WITH
SPEEDS PICKING UP TO AROUND 10 MPH. 20 FOOT WINDS AGAIN AROUND 15
MPH ON THU WITH THESE VALUES FALLING OFF TOWARDS SUNSET. VERY LOW RH
VALUES ARE FORECAST ACROSS THE INTERIOR ON THU WITH VALUES BOTTOMING
OUT A BIT HIGHER IN THE 30S ALONG THE COAST. THE OVERNIGHT FORECAST
SHIFT WILL NEED TO TAKE A CLOSER LOOK TO SEE IF LOWEST RH'S/HIGHEST
WINDS COINCIDE FOR EVEN A SHORT PERIOD DURING THE DAY. WHETHER OR
NOT ANY OF OUR COUNTIES MAKE IT INTO A RED FLAG WARNING...IT WILL
STILL REMAIN A FAIRLY HEIGHTENED FIRE SENSITIVE DAY.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THURSDAY FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20
NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT
20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SEDLOCKHazardous weather outlook, Mar 13, 4:36 AM EDT, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 436 AM EDT WED MAR 13 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-131930- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 436 AM EDT WED MAR 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... CONTINUED LONG PERIOD SWELL WILL PRODUCE DANGEROUS RIP CURRENTS AND ROUGH POUNDING SURF AT THE BEACHES. THE ROUGH SURF ALONG WITH PRESENCE OF A SOUTHWARD MOVING CURRENT IN THE SURF ZONE CAN KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO THE SEAWARD PULL OF RIP CURRENTS. VENTURING INTO THE CHILLY SURF IS STRONGLY DISCOURAGED. EVEN EXPERIENCED SURFERS MUST BE VERY CAUTIOUS AND NO ONE SHOULD EVER SWIM ALONE. .WIND AND SEA IMPACT... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE CENTRAL FLORIDA ATLANTIC WATERS. NORTHEAST SWELLS COMBINED WITH WIND WAVES WILL PRODUCE SEAS UP TO 9 FEET OVER THE OPEN ATLANTIC. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO AROUND 20 KNOTS. NAVIGATING INLETS WILL REMAIN PARTICULARLY TREACHEROUS FOR SMALL CRAFT. .FIRE WEATHER IMPACT... DUE TO VERY LOW HUMIDITY AND FORECASTED WINDS. BRUSH FIRES WILL START EASILY FROM ALL CAUSES AND WILL BE CAPABLE OF RAPID SPREAD. ANY NEW FIRES WILL QUICKLY INCREASE IN INTENSITY DEPENDING ON WIND AND DRY VEGETATION. OPEN FIRES AND WASTE BURNING IS NOT RECOMMENDED AND FIRE RESTRICTIONS MAY BE IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BOATING AND SURF CONDITIONS WILL REMAIN HAZARDOUS THROUGH FRIDAY. VERY DRY CONDITIONS WILL REMAIN IN PLACE OVER INLAND COUNTIES AND SENSITIVE FIRE WEATHER CONDITIONS WILL BE LIKELY ONCE AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PENDERGRAST
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.